Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Intensive Care Med. 1996 May;22(5):453-5.

Hyperthermia complicating tricyclic antidepressant overdose.

Author information

  • 1Réanimation Toxicologique, Hôpital Fernand Widal, Paris, France.

Abstract

We observed a 51-year-old woman who was admitted for severe amitriptyline overdose. Besides major cardiovascular complications, the patient developed severe hyperpyrexia with a central body temperature of more than 43 degrees C for 5 h. The patient died on day 3 from cardiocirculatory collapse and arrhythmias. Hyperthermia was unresponsive to cooling with ice water, gastric lavage, muscle relaxation, and dantrolene and bromocriptine administration. The possible mechanisms of refractory hyperthermia are discussed.

Comment in

PMID:
8796400
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk